MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Bag Tear (2639); No Code Available (3191)
Date of Event 01/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown, not provided.Gender/sex: unknown/not provided.If implanted, give date: not applicable, as the lens was not fully implanted.If explanted, give date: not applicable, as the lens was not implanted; therefore, not explanted.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that during insertion of a zcb00 16.5 diopter intraocular lens (iol), a hole was observed in capsule.Due to the hole, the physician removed the lens and replaced it with a model za9003 iol.There was no incision enlargement, no vitrectomy and no post-op patient injury reported.Customer could not confirm if the hole was due to patient issue or if was due to the lens implant.No further information was provided.
 
Additional Manufacturer Narrative
Corrected data: initially, it was reported that no incision enlargement was performed; however, this was incorrect.Through follow up it was confirmed that incision enlargement was required.Furthermore, the complaint reporter was indicated as not a healthcare professional.This information is also incorrect.According to the new information received, the complaint reporter is a nurse.Health professional - yes.Occupation - nurse.(b)(4).Additional information: according to the additional information received, this event involves a (b)(6) female patient.Additionally, was also noted that dr.Robertson was the physician.(b)(6).Gender/sex: female.Device available for evaluation ¿ yes, returned to manufacturer on 02/13/2017.Device returned to manufacturer ¿ yes.Device evaluation the device was returned to the manufacturer.Visual inspection at 10x microscope magnification was performed and residues of what appears to be viscoelastic ovd (ophthalmic viscosurgical device) were detected in the iol, indicating the device was handled and prepared for surgical use.The lens was observed cut in two half of optic zone.Both haptics were observed to be in good shape.Based on the evidence observed, the condition of the lens is consistent with a unit that handled during surgical process for removal and replacement.The reported issue could not be verified in the sample return.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no additional investigations requests for this po number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6301432
Report Number2648035-2017-00214
Device Sequence Number16546720
Product Code HQL
UDI-Device Identifier05050474531642
UDI-Public(01)05050474531642(17)200813
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/13/2020
Device Model NumberZCB00
Device Catalogue NumberZCB0000165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/10/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/03/2017
Supplement Report FDA Received Date03/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR